Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 23, NWS Des Moines, IA

December 30, 201429 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Dec 30, 2014, 2:27 PM CST for 29 counties in Iowa. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 2:27 PM CST (20:27 UTC)
In effect from
Dec 30, 2014, 6:00 PM CST
Expired
Dec 31, 2014, 9:59 AM CST
In force
16 hr
Issued by
NWS Des Moines, IA
All 29 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS43 KDMX 302027
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CST TUE DEC 30 2014

...WIND CHILL ADVISORY ACROSS NORTH CENTRAL IOWA TONIGHT...

.SINGLE DIGIT...SUB ZERO...TEMPERATURES PLUS WINDS OF 7 TO 12 MPH
WILL LEAD TO WIND CHILL VALUES OF MINUS 20 TO MINUS 30 DEGREES
ACROSS MUCH OF NORTH CENTRAL IOWA FOR TONIGHT.

IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311600-
/O.NEW.KDMX.WC.Y.0023.141231T0000Z-141231T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
ATLANTIC
227 PM CST TUE DEC 30 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CST WEDNESDAY. 

* TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO RANGE
  FROM MINUS 15 TO MINUS 25 DEGREES BY MIDNIGHT TONIGHT...AND FALL
  TO MINUS 20 TO MINUS 29 DEGREES BY SUNRISE TOMORROW MORNING.

* WINDS...NORTHWEST...BECOMING WEST...AT 7 TO 13 MPH.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BE IN THE
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO
  MINUS 29 DEGREES.

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KOTENBERG
4 follow-up statements
409 
WWUS43 KDMX 310004
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CST TUE DEC 30 2014

...WIND CHILL ADVISORY ACROSS NORTH CENTRAL IOWA TONIGHT...

.SINGLE DIGIT...SUB ZERO...TEMPERATURES PLUS WINDS OF 7 TO 12 MPH
WILL LEAD TO WIND CHILL VALUES OF MINUS 20 TO MINUS 30 DEGREES
ACROSS MUCH OF NORTH CENTRAL IOWA TONIGHT.

IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-310815-
/O.CON.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
ATLANTIC
604 PM CST TUE DEC 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

* SHORT TERM TRENDS...CURRENT WIND CHILL VALUES ARE GENERALLY
  BETWEEN 15 TO 20 DEGREES BELOW ZERO ACROSS THE AREA. WIND CHILL
  VALUES WILL CONTINUE TO FALL...REACHING MINUS 20 TO MINUS 29
  DEGREES BY SUNRISE TOMORROW MORNING.

* WINDS...NORTHWEST...BECOMING WEST...AT 7 TO 13 MPH.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BE IN 
  THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 
  TO MINUS 29 DEGREES. 

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN IN AS
  LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

AWB
087 
WWUS43 KDMX 310551
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1151 PM CST TUE DEC 30 2014

...WIND CHILL VALUES CURRENTLY 20 TO 25 DEGREES BELOW ZERO IN
NORTHERN IOWA...

.BELOW ZERO TEMPERATURES COMBINED WITH WINDS OF AROUND 10 MPH ARE
GENERATING WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO ACROSS
MUCH OF NORTH CENTRAL IOWA. THESE BITTERLY COLD WIND CHILLS WILL
CONTINUE THROUGH THE MID MORNING HOURS.

IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311400-
/O.CON.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
ATLANTIC
1151 PM CST TUE DEC 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

* SHORT TERM TRENDS...CURRENT WIND CHILL VALUES ARE BETWEEN 20 TO
  25 DEGREES BELOW ZERO ACROSS NORTHERN IOWA AND AROUND 15
  DEGREES BELOW ZERO IN CENTRAL IOWA. WIND CHILL VALUES WILL
  CONTINUE TO FALL...REACHING MINUS 20 TO NEAR MINUS 30 DEGREES BY
  SUNRISE.

* WINDS...NORTHWEST...BECOMING WEST...AT 7 TO 13 MPH.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BE IN THE
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO
  NEAR MINUS 30 DEGREES.

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN IN AS 
  LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND MODEST WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KS
098 
WWUS43 KDMX 310951
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CST WED DEC 31 2014

...WIND CHILL VALUES 20 TO 30 BELOW THIS MORNING...

.SUB ZERO TEMPERATURES COMBINED WITH WINDS OF AROUND 10 MPH ARE
GENERATING WIND CHILL VALUES OF 20 TO 30 DEGREES BELOW ZERO OVER
MUCH OF NORTH CENTRAL IOWA. THESE BITTERLY COLD WIND CHILLS WILL
CONTINUE THROUGH THE MID MORNING HOURS.

IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311600-
/O.CON.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
ATLANTIC
351 AM CST WED DEC 31 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* SHORT TERM TRENDS...CURRENT WIND CHILL VALUES ARE BETWEEN 20 TO
  30 DEGREES BELOW ZERO ACROSS NORTHERN IOWA AND 10 TO 20 DEGREES
  BELOW ZERO OVER THE CENTRAL AND SOUTH.

* WINDS...WESTERLY WINDS 7 TO 13 MPH.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BEGIN IN
  THE 5 TO 10 BELOW RANGE. THOUGH TEMPERATURES WILL RISE THIS
  MORNING...WINDS WILL ALSO INCREASE. THIS COMBINATION WILL KEEP
  WIND CHILLS IN THE 20 TO 30 DEGREES BELOW ZERO RANGE. BY LATE
  MORNING WIND CHILL VALUES WILL WARM TO ABOVE MINUS 20 DEGREES.

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN IN AS 
  LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND MODEST WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
198 
WWUS43 KDMX 311559
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
959 AM CST WED DEC 31 2014

...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM...

.TEMPERATURES ARE SLOWLY IMPROVING AND WIND CHILL VALUES ARE
CLIMBING ABOVE ADVISORY CRITERIA.

IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311700-
/O.CAN.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
ATLANTIC
959 AM CST WED DEC 31 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

ALTHOUGH THERE ARE A FEW LOCATIONS ALONG THE MINNESOTA BORDER
WHERE WIND CHILL VALUES ARE STILL BETWEEN -20 AND
-25...IMPROVEMENT IS UNDERWAY AND THESE LOCATIONS ARE EXPECTED TO
BE ABOVE WIND CHILL CRITERIA WITHIN THE NEXT HOUR. AS A RESULT THE
WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM.

EVEN THOUGH THE WIND CHILL ADVISORY WILL BE ALLOWED TO
EXPIRE...TEMPERATURES WILL STILL BE VERY COLD AND PRECAUTIONS
SHOULD BE TAKEN FOR THOSE THAT WILL BE GOING OUTDOORS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 11:54 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 30, 11:54 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1154 AM CST TUE DEC 30 2014

...UPDATED TO REMOVE WIND CHILL ADVISORY WORDING...

.SHORT TERM /TODAY/...
ISSUED AT 332 AM CST TUE DEC 30 2014

COLD HIGH PRESSURE WILL DOMINATE THE WEATHER TODAY INTO TONIGHT.
SOME HIGH CLOUDINESS IS BRUSHING THE SOUTHWEST COUNTIES...BUT DO NOT
EXPECT TO SEE MUCH IN THE WAY OF CLOUDINESS TODAY.  TEMPS THIS
MORNING ABOUT ON TRACK WITH SINGLE DIGITS EITHER SIDE OF ZERO  WINDS
CONTINUE SO WIND CHILL VALUES ARE HOLDING AROUND -20 SO ADVISORY IS
A BIT MARGINAL...BUT PLACED WELL.  WILL CONTINUE THE HEADLINE INTO
THE MORNING.  TEMPS TODAY WILL BE SLOW TO RISE...ESPECIALLY OVER THE
NORTHWEST WHERE THERE IS SNOW NO THE GROUND.  THE SOUTH WITH BARE
GROUND WILL MAKE THE LOW TO MID TEENS.

.LONG TERM /TONIGHT THROUGH MONDAY/...
ISSUED AT 332 AM CST TUE DEC 30 2014

FORECAST CONCERN WAS MAINLY FOCUSED ON TEMPERATURES AND WITH SNOW
POTENTIAL ON SATURDAY/SATURDAY NIGHT. MODELS ARE IN DECENT
AGREEMENT WITH SYSTEM LATE FRIDAY NIGHT INTO SUNDAY. THE GFS IS A
LITTLE MORE BULLISH WITH THE QPF AND SLIGHTLY FURTHER NORTH WITH
WITH THE SOUTHERN SHORTWAVE TRACK. HOWEVER...THE PARALLEL GFS IS
CLOSER TO THE 30.00Z RUN OF THE ECMWF AND UTILIZED A BLEND OF
THOSE TWO.

TONIGHT THROUGH NEW YEARS DAY...BY WEDNESDAY MORNING THE LARGE
SURFACE HIGH WILL BE CENTERED OVER THE HIGH PLAINS AND CENTRAL
ROCKIES. THE HIGH LOOKS TO BE FAR ENOUGH SOUTH TO ALLOW WINDS TO
SHIFT MORE WESTERLY TOWARDS WEDNESDAY MORNING. STILL ANTICIPATING
ANOTHER BITTERLY COLD NIGHT TONIGHT BUT WITH THE PARTIAL WAA
OVERNIGHT...TEMPS MAY STEADY OR POSSIBLY SLIGHTLY RISE OVERNIGHT.
AS A RESULT...LOWS WILL LIKELY OCCUR B/T 05-08Z BEFORE THE WIND
SHIFT. GENERALLY WENT SLIGHTLY ABOVE MOS GUIDANCE AS THINKING A
BIT TOO COLD WITH WEST WINDS DEVELOPING. REGARDLESS...MUCH OF THE
NORTHERN TWO-THIRDS OF THE FORECAST AREA LIKELY WILL NEED ANOTHER
WIND CHILL ADVISORY BUT HELD OFF AT THE MOMENT TO AVOID THE DOUBLE
HEADLINE. SLIGHT WARMING IN TEMPERATURES NEW YEARS EVE INTO NEW
YEARS DAY AND LEANED TOWARDS GUIDANCE DURING THIS TIME FRAME.

FRIDAY INTO SUNDAY...A PAIR OF UPPER LEVEL VORT MAXES CLOSE IN ON
THE REGION LATE FRIDAY NIGHT INTO SATURDAY. THERE ARE STILL
UNCERTAINTIES IN TIMING AND PHASING OF THE TWO SHORTWAVES BUT
EXTENDED MODELS ARE IN BETTER AGREEMENT WITH DELAYING ANY PRECIP
OVER THE FORECAST AREA UNTIL SATURDAY MORNING. THUS...LOWERED POPS
FRIDAY NIGHT. THE SOUTHERN STREAM VORT MAX EJECTS OUT OF THE
SOUTHERN ROCKIES AND PUSHES ACROSS TEXAS/OKLAHOMA EARLY SATURDAY
MORNING...WITH THE GFS SLIGHTLY FASTER THAN THE ECMWF AND PARALLEL
GFS. THE NORTHERN STREAM SHORTWAVE TRANSITIONS ACROSS THE DAKOTAS
AND THE ECMWF HAS THE TWO SHORTWAVES PHASING TOGETHER BY SATURDAY
NIGHT OVER THE MID-MISSISSIPPI RIVER VALLEY WHILE THE GFS LAGS
THE NORTHERN STREAM SHORTWAVE BEHIND THE SOUTHERN SHORTWAVE AND
DOES NOT REALLY PHASE THE TWO. THE GFS/ECMWF/PARALLEL GFS ALL
HAVE A DEEPENING SURFACE LOW OVER THE GREAT LAKES BY SUNDAY
MORNING AND POSSIBLY PLACE THE EASTERN PORTIONS OF THE FORECAST
AREA IN A BAND OF LIGHT SNOW SATURDAY NIGHT.

ANOTHER SHOT OF COLD AIR SUNDAY INTO MONDAY OF NEXT WEEK...WITH
SUNDAY LOOKING FAIRLY BLUSTERY WITH WINDS ATOP THE MIXED LAYER
AROUND 30-35 KNOTS. LOWERED MAX TEMPS SLIGHTLY ON SUNDAY.

&&

.AVIATION...30/18Z
ISSUED AT 1126 AM CST TUE DEC 30 2014

DEEP HIGH PRESSURE PASSING THROUGH THE PLAINS WILL KEEP IOWA IN
VFR CONDITIONS THROUGHOUT TAF PERIOD WITH SKC TO FEW200 CLOUDS.
TIGHTENING PRESSURE GRADIENT FROM THE HIGH WILL INCREASE WINDS TO
THE 13KT TO 18KT RANGE AFTER 15Z WED. BY AFTERNOON...GUSTS MAY BE
NEAR 25KT...ESPECIALLY AT KMCW.

&&

SHORT TERM...MS DEC 14
LONG TERM...PODRAZIK
AVIATION...KOTENBERG
Hazardous weather outlook, Dec 30, 11:56 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1156 AM CST TUE DEC 30 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-311800-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1156 AM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER NIGHT OF BITTERLY COLD TEMPERATURES AND WIND CHILL VALUES
FALLING TO 20 TO 30 BELOW ZERO IS EXPECTED TONIGHT...PRIMARILY
NORTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.